BBC News. 19 October 2016.
People who say their lives have been ruined by commonly prescribed antidepressants, known as SSRIs, are taking their case to Parliament on Wednesday. Some users say the tablets have made them suicidal.
“I was getting seizure-like symptoms, where my muscles were jolting around of their own accord,” Claire Hanley tells the BBC’s Victoria Derbyshire programme, explaining the effects she says antidepressants had on her body.
She had begun taking them while caring for her seriously ill mother and studying for her final exams at Cambridge University, but suffered severe side-effects after her GP prescribed a stronger dose of tablet.
“Within two weeks I’d tried to take my own life twice,” she says.
“I felt disorientated and sick and had digestive problems and infections, it was really extreme. I don’t even know how to begin. All I can remember is being on the bedroom floor in a kind of semi-conscious state having seizure after massive seizure.”